Alert archive / Michigan / Tornado Warnings in 2006
Tornado Warning 3, NWS Detroit, MI
NWS Detroit, MI issued this tornado warning at Jun 21, 2006, 5:41 PM EDT for Lenawee County, Michigan. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2006, 5:41 PM EDT (21:41 UTC)
- Expired
- Jun 21, 2006, 6:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Lenawee County, MI
The radar
The Detroit radar (KDTX), 97 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDTX 212141 TORDTX MIC091-212245- /O.NEW.KDTX.TO.W.0003.060621T2141Z-060621T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 541 PM EDT WED JUN 21 2006 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * TORNADO WARNING FOR... LENAWEE COUNTY IN SOUTHEAST MICHIGAN * UNTIL 645 PM EDT * AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 25 MILES WEST OF CLINTON...OR ABOUT 11 MILES NORTHEAST OF HILLSDALE...MOVING EAST AT 45 MPH. * THE TORNADO WILL BE NEAR... CLINTON BY 605 PM EDT... IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR BUSINESS IS AN INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. THIS STORM IS ALSO CAPABLE OF PRODUCING WIND GUSTS OVER 65 MPH AND HAIL GREATER THAN ONE INCH IN DIAMETER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR SOUTHEAST MICHIGAN. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT THURSDAY MORNING FOR SOUTHEAST MICHIGAN. LAT...LON 4208 8437 4194 8437 4197 8409 4208 8395 $$ KEK / MANN
4 follow-up statements
000
WWUS53 KDTX 212154
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
554 PM EDT WED JUN 21 2006
MIC091-212245-
/O.CON.KDTX.TO.W.0003.000000T0000Z-060621T2245Z/
LENAWEE MI-
554 PM EDT WED JUN 21 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR LENAWEE
COUNTY...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CLAYTON...OR
ABOUT 10 MILES WEST OF ADRIAN...MOVING NORTHEAST AT 30 MPH. A
SECOND SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS
LOCATED 5 MILES WEST OF CAMBRIDGE JUNCTION MOVING NORTHEAST AT 30
MPH.
THE STORMS WILL BE NEAR...
CAMBRIDGE JUNCTION BY 600 PM EDT...
ROME CENTER BY 600 PM EDT...
ADRIAN BY 610 PM EDT...
HOLLOWAY BY 620 PM EDT...
TECUMSEH BY 625 PM EDT...
RIDGEWAY BY 630 PM EDT...
MACON BY 635 PM EDT...
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR
BUSINESS IS AN INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING
FOR SOUTHEAST MICHIGAN. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT EDT THURSDAY MORNING FOR SOUTHEAST MICHIGAN.
LAT...LON 4208 8437 4192 8436 4179 8427 4191 8388
4208 8383
$$
MANN000
WWUS53 KDTX 212206
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
606 PM EDT WED JUN 21 2006
MIC091-212245-
/O.CON.KDTX.TO.W.0003.000000T0000Z-060621T2245Z/
LENAWEE MI-
606 PM EDT WED JUN 21 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR LENAWEE
COUNTY...
AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NEAR CADMUS...OR ABOUT 6
MILES WEST OF ADRIAN...MOVING NORTHEAST AT 20 MPH.
THE TORNADO WILL BE NEAR...
ADRIAN BY 615 PM EDT...
TIPTON BY 625 PM EDT...
HOLLOWAY BY 630 PM EDT...
TECUMSEH BY 635 PM EDT...
RIDGEWAY AND CLINTON BY 640 PM EDT...
MACON BY 645 PM EDT...
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR
BUSINESS IS AN INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING
FOR SOUTHEAST MICHIGAN. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT EDT THURSDAY MORNING FOR SOUTHEAST MICHIGAN.
LAT...LON 4208 8437 4192 8436 4179 8427 4191 8388
4208 8383
$$
MANN000
WWUS53 KDTX 212219
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
618 PM EDT WED JUN 21 2006
MIC091-212245-
/O.CON.KDTX.TO.W.0003.000000T0000Z-060621T2245Z/
LENAWEE MI-
618 PM EDT WED JUN 21 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR LENAWEE
COUNTY...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ADRIAN...
MOVING EAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
6 MILES SOUTH OF RIDGEWAY BY 625 PM EDT...
DEERFIELD AND BRITTON BY 630 PM EDT...
AT 613 PM...A TRAINED WEATHER SPOTTER REPORTED GOLF BALL SIZE HAIL
AND A FUNNEL CLOUD 4 MILES NORTH OF ADRIAN.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT THURSDAY
MORNING FOR SOUTHEAST MICHIGAN.
LAT...LON 4207 8414 4196 8415 4182 8408 4183 8377
4208 8378
$$
MANN000
WWUS53 KDTX 212231
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
631 PM EDT WED JUN 21 2006
MIC091-212245-
/O.CON.KDTX.TO.W.0003.000000T0000Z-060621T2245Z/
LENAWEE MI-
631 PM EDT WED JUN 21 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR LENAWEE
COUNTY...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PALMYRA...OR
ABOUT 3 MILES EAST OF ADRIAN...MOVING EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
8 MILES SOUTH OF BRITTON BY 635 PM EDT...
DEERFIELD BY 640 PM EDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
LAT...LON 4207 8414 4196 8415 4182 8408 4183 8377
4208 8378
$$
MANNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Jun 21, 4:20 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 21, 4:20 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 420 PM EDT WED JUN 21 2006 .SHORT TERM...TONIGHT AND THURSDAY THE FIRST DAY OF SUMMER STARTED WITH THUNDER AND WILL LIKELY END WITH THUNDER. THE MORNING ACTIVITY AND ASSOCIATED COLD POOL HAS SUCCESSFULLY MANAGED TO SUPPRESS WARM FRONT TO THE WEST AND SOUTHWEST...SO FAR. THE LATEST OBS ARE SHOWING SIGNS OF ATMOSPHERIC RECOVERY AS TEMPS EDGE UPWARDS...AND WINDS AT THE SURFACE BEGIN TO SLOWLY VEER FROM THE SOUTHEAST...THIS NOW BEING ACCOMPLISHED AS LEFTOVER LOW LEVEL CLOUDS BEGIN TO THIN AND WARMER/MOISTER AIR JUST TO OUR WEST AND SOUTHWEST CONTINUE IN OUR DIRECTION UNDER A STRONG DEEP LAYER SOUTHWESTERLY FLOW. EXPECTATIONS CONTINUE FOR TEMPS AND DEWPOINTS TO RISE CONSIDERABLY BETWEEN 430 PM AND 530 PM. THIS WILL SUFFICIENTLY DESTABILIZE OUR ATMOSPHERE. A MODIFICATION OF THE 18Z DTX SOUNDING TO 80/70...WHICH WE SHOULD EASILY ACHIEVE AS THE WARM AIR FILTERS IN...YIELDS AROUND 3000 J/KG OF CAPE. THE MOISTURE IS ALREADY IN PLACE AND WILL CONTINUE TO INCREASE AS THETA E ADVECTION CONTINUES WITHIN THE STRONG SOUTHWESTERLY FLOW. THE 18Z SOUNDING INDICATES A CAP LOCATED JUST ABOVE 750MB...BUT WILL LIKELY NOT BE STRONG ENOUGH TO HOLD BACK SURFACE BASED CONVECTION WITHIN THE WARM SECTOR EARLY THIS EVENING. THE LIFT WILL COME IN THE FORM OF DYNAMICAL SUPPORT FROM A SHORTWAVE ADVANCING RAPIDLY EASTWARD AND APPROACHING THE WESTERN GREAT LAKES AT THIS TIME. THE FAVORABLE UPPER JET SUPPORT THAT WILL CROSS OUR AREA...COMBINED WITH THE EXPECTED INSTABILITY IN PLACE BY THAT TIME WILL LEAD THE LIKELIHOOD OF STRONG STORMS AS WE HEAD INTO THE EARLY EVENING HOURS. SPC ANALYZED MLCAPE ACROSS NORTHERN ILLINOIS/NORTHERN INDIANA ARE IN EXCESS OF 3000 J/KG AS OF 4PM AND THIS IS THE AREA WHERE WE ARE EXPECTING ADDITIONAL SURFACE BASED CONVECTION TO BECOME BETTER ORGANIZED AND THEN RIDE UP INTO OUR CWA BY EARLY EVENING. BULK SHEAR IS VERY FAVORABLE FOR SUPERCELLS AND ORGANIZED SEVERE CONVECTION THIS EVENING WITH STRONG WINDS THROUGH THE LAYER (18Z SOUNDING SHOWED 55KT WINDS AT 10K FEET. WE CONTINUE TO REMAIN IN A MODERATE RISK. THE PRIMARY RISK REMAINS DAMAGING WINDS BUT LARGE HAIL AND ISOLATED TORNADOES...GIVEN THE FAVORABLE LOW LEVEL HELICITY VALUES...CANNOT BE RULED OUT. ANOTHER CONCERN FOR THIS EVENING WILL BE THE POTENTIAL FOR FLASH FLOODING. THE GREATEST RAINFALL THIS MORNING OCCURRED ACROSS THE SAGINAW VALLEY WHERE 2 TO 3 INCHES OF RAIN WAS REPORTED. WITH PWS IN EXCESS OF 1.5 INCHES THIS EVENING...RAINFALL RATES THIS EVENING WILL NEED TO BE CLOSELY MONITORED. THE SHORTWAVE WILL QUICKLY EXIT TO OUR EAST BY MIDNIGHT. THE CONCERN THEN TURNS TO THE POTENTIAL FOR FOG DEVELOPMENT. AT THIS TIME WE WILL GO WITHOUT FOG IN THE ZONES UNTIL WE SEE HOW OUR ATMOSPHERE RESPONDS AFTER THIS EVENINGS ACTIVITY. ON THURSDAY WE TRANSITION TO A PREDOMINATE WESTERLY FLOW. A WEAK COLD FRONT WILL APPROACH FROM THE NORTH LATE IN THE DAY. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE UPPER 80S UNDER PARTLY CLOUDY SKIES AHEAD OF THE FRONT. THIS WILL HELP US TO REALIZE LOW LEVEL LAPSE RATES (10C/KM) WHICH WILL REQUIRE US TO CONTINUE THE MENTION OF THUNDERSTORMS THROUGH THE DAY. COOLER LOW LEVEL DEWPOINTS AND A WEAK 850MB CAP LENDS ENOUGH CONFIDENCE TO CONTINUE WITH LOW POPS. && .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY GFS/NAM IN REASONABLE AGREEMENT THROUGH SATURDAY...HOWEVER THE GFS IS A LITTLE QUICKER IN MOVING COLD FRONT SOUTH INTO THE OHIO VALLEY THURSDAY EVENING. PREFER THE FASTER AND MORE AGGRESSIVE GFS COLD FRONT SOLUTION AS THE NAM INITIALIZATION WAS 4 MB TO DEEP WITH ASSOCIATED SURFACE LOW OVER NORTHERN ONTARIO. TREND IS FOR ZONAL FLOW TO SLOWLY BUCKLE OVER THE GREAT LAKES REGION WITH NORTHWEST FLOW HELPING TO DRIVE COLD FRONT SOUTH INTO THE OHIO VALLEY THURSDAY THROUGH SATURDAY. WILL CONTINUE WITH A MENTION OF JUST SCATTERED RAIN SHOWERS ACROSS THE SOUTHERN TWO TIER OF COUNTIES THURSDAY NIGHT...AS MODELS SHOWING GOOD NEGATIVE MID LEVEL THETA-E ADVECTION AND MID LEVEL DRYING...PUNCHING SOUTH ACROSS THE CWA. NAM IS A LITTLE MORE SLUGGISH WITH COLD FRONT AND ALLOWS A COUPLE OF WEAK WAVES RIDING THROUGH THE LOWER OHIO VALLEY TO HOLD THE FRONT UP EVEN MORE. WILL HAVE TO WATCH THIS FRONT CLOSELY THOUGH AS IT NEARS THE SOUTHERN EDGE OF THE WESTERLIES OVER THE NORTHERN OHIO VALLEY BY FRIDAY MORNING. IN ADDITION FRONT STILL SOMEWHAT PARALLEL TO MID LEVEL FLOW...EVEN IN GFS SOLUTION. HIGH PRESSURE AND DRY NORTHWEST FLOW ALOFT TO BUILD INTO THE REGION FOR FRIDAY THROUGH SUNDAY...THEN ECMWF AND GFS DIG TROF UPPER TROF AXIS THROUGH THE REGION ON MONDAY...AND A WEAKER SECONDARY TROF ON TUESDAY. WEAK GRADIENT AND LACK OF SIGNIFICANT RETURN FLOW WILL LIMIT INSTABILITY OVER THE REGION THOUGH...SO MINIMAL POPS WITH MENTION OF TRW THROUGH THE PERIOD. SOUTHERN EDGE OF WESTERLIES TO MIGRATE NORTH AGAIN ON WEDNESDAY IN WAKE OF UPPER TROF AXIS...SO CONTINUED CHANCE OF TRW ON WEDNESDAY AS WELL. && AVIATION...ISSUED 213 PM EDT WED JUN 21 2006 A BREAK IN THE ACTION HAS BROUGHT ALL TERMINALS BACK UP TO VFR CONDITIONS...ALBEIT TEMPORARILY. THE BEST TIMING FOR THE NEXT ROUND OF THUNDERSTORMS LOOKS TO BE AROUND THE 6 PM TO 10 PM WINDOW THIS EVENING. THIS WILL PRESENT MVFR CONDITIONS WITH PERIODS OF IFR CONDITIONS IN THE STRONGEST THUNDERSTORMS. HAIL...GUSTY WINDS...AND VERY HEAVY RAIN WILL ACCOMPANY THE STRONGEST THUNDERSTORMS THAT OCCUR DURING THIS TIMEFRAME. THIS WILL BE FOLLOWED BY THE DEVELOPMENT OF EITHER AN IFR LOW STRATUS DECK OR EITHER FOG WITH IFR VISIBILITIES THAT WILL PERSIST THROUGH THE EARLY MORNING HOURS. THE 18Z SPECIAL DTX SOUNDING INDICATED A VERY WEAK LOW LEVEL INVERSION WITH AN ABUNDANCE OF LOW LEVEL MOISTURE BENEATH. THIS HAS RESULTED IN A POCKET OF MVFR CEILINGS FROM PONTIAC DOWN THROUGH DETROIT...THUS THE BRIEF PERIOD OF MENTION IN THE DETROIT TAFS TO START THE AFTERNOON OFF. MUCH WARMER AND MOISTER AIR IS ADVECTING IN FROM OUR WEST AND SOUTHWEST...AND THE BEST TIMING FOR THE WARM FRONT THROUGH OUR AREA IS AROUND 4 PM. THE ATMOSPHERE WILL BECOME MUCH MORE UNSTABLE WITH GOOD BULK WIND SHEAR IN PLACE TO SUPPORT THE LIKELIHOOD OF STRONG THUNDERSTORMS THIS EVENING. BEYOND MIDNIGHT...A STRONG AND VERY LOW INVERSION WILL DEVELOP. THIS WILL PROVIDE THE OPPORTUNITY FOR 2 CONCERNS. THE FIRST CONCERN WILL BE THE DEVELOPMENT OF IFR CONDITIONS AS MOISTURE GETS LOCKED IN CLOSE TO THE SURFACE. THE CHALLENGE IS WHETHER IT WILL LAY OUT INTO A STRATUS DECK OR WHETHER FOG DEVELOPS. AT THIS TIME WE WILL GO WITH A MIX OF THE TWO...AND PLACE MORE FOCUS ON THE FOG POTENTIAL THAN THE LOW STRATUS CEILINGS. THE OTHER CONCERN IS LOW LEVEL WIND SHEAR. STRONG LOW LEVEL WINDS JUST ABOVE THE INVERSION AT AROUND 600 FEET WILL POSSIBLY RESULT IN LOW LEVEL WINDSHEAR...BUT WE WILL WAIT UNTIL WE SEE JUST HOW THE ATMOSPHERE RESPONDS AFTER THIS EVENINGS CONVECTION BEFORE INTRODUCING THIS INTO THE TAFS. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...SHULER LONG TERM....GSS AVIATION.....SHULER YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 21, 4:30 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 430 PM EDT WED JUN 21 2006 MIZ047>049-053>055-060>063-068>070-075-076-082-083-221200- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 430 PM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS THIS EVENING ARE LIKELY TO PRODUCE DAMAGING WINDS...POSSIBLY AS HIGH AS 70 MPH...WITH A FEW STORMS ALSO PRODUCING HAIL AS LARGE AS AN INCH IN DIAMETER. ISOLATED TORNADOES ARE ALSO POSSIBLE. THESE STORMS WILL MOVE EAST AT 30 TO 40 MPH. THERE WILL STILL BE A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT SOUTH OF INTERSTATE 69...BUT ANY LATE NIGHT STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY MOVE EAST AROUND 30 MPH. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA THIS EVENING AND COMBINE WITH A ROBUST UPPER LEVEL DISTURBANCE COMING OUT OF THE CENTRAL PLAINS TO GIVE RISE TO THE HIGH THUNDERSTORM CHANCES THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY...AHEAD OF A COLD FRONT CLEARING THE AREA THURSDAY EVENING. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS WILL BE SEVERE...FROM DETROIT SOUTHWARD TO THE OHIO BORDER. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AS AN UPPER LEVEL TROUGH MOVES THROUGH THE CENTRAL GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION IS LIKELY. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-221200- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 430 PM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TONIGHT THUNDERSTORMS THIS EVENING ARE LIKELY TO PRODUCE DAMAGING WINDS...POSSIBLY AS HIGH AS 70 MPH...WITH A FEW STORMS ALSO PRODUCING HAIL AS LARGE AS AN INCH IN DIAMETER. ISOLATED TORNADOES ARE ALSO POSSIBLE. THESE STORMS WILL MOVE EAST AT 30 TO 40 MPH. THERE WILL STILL BE A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT SOUTH OF INTERSTATE 69...BUT ANY LATE NIGHT STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY MOVE EAST AROUND 30 MPH. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA THIS EVENING AND COMBINE WITH A ROBUST UPPER LEVEL DISTURBANCE COMING OUT OF THE CENTRAL PLAINS TO GIVE RISE TO THE HIGH THUNDERSTORM CHANCES THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY...AHEAD OF A COLD FRONT CLEARING THE AREA THURSDAY EVENING. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS WILL BE SEVERE...FROM DETROIT SOUTHWARD TO THE OHIO BORDER. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AS AN UPPER LEVEL TROUGH MOVES THROUGH THE CENTRAL GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION IS LIKELY. JDS/GSS YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:21 AM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 36 min |
| Jun 21, 6:27 PM EDT | Tornado Warning | DTX | Monroe | 63 min |
| Jun 21, 6:34 PM EDT | Special Marine Warning | DTX | 86 min | |
| Jun 21, 6:46 PM EDT | Tornado Warning | DTX | Lenawee | 59 min |
| Jun 21, 6:57 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 27 min |
| Jun 21, 7:56 PM EDT | Flash Flood Warning | DTX | Lenawee | 3 hr |
Nearby
Tornado Warnings in Michigan, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.